A few years ago I was on Wellbutrin for a while... Along with other meds, including Alavert, a decongestant/antihistamine. I stopped taking the Wellbutrin against my doctors wishes, because I felt it was making me aggitated.
Now I am back on Wellbutrin. Actually Bupropion SR (generic) I read the info sheet that came with it and noticed a new warning... do not take decongestants with this medication. That warning was not on there before when I took it.
Does anyone know what the interaction is?
I am wondering now, if taking Alavert with the wellbutrin is what was making me so aggitated? Does anyone have any info on this, or personal experience?
Wellbutrin and decongestants are both stimulants (which would explain the agitation) and can both increase blood pressure, so the two meds together could bring on a hypertensive crisis (esp. in someone who already has high blood pressure), and this could even lead to a stroke.
Ask your pharmacist about the safety of taking any particular decongestant along with your Wellbutrin. An antihistamine alone (not combined with a decongestant) shouldn't be a problem, but again, check with the pharmacist to be sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.